MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-18
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the electronic lot history record and lot level similar incident review for this product was not performed because the lot number was not reported and the product was not returned for analysis.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.The hi-torque bmw universal guide wire referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified and mildly tortuous left anterior descending artery (lad).A 3.0x18 xience skypoint stent delivery system (sds) was advanced to the lesion over a balance middleweight (bmw) universal guide wire (gw).The stent was deployed successfully in a bent section of the lad.There was resistance during retraction of the gw and the gw was trapped under the stent struts.The gw was finally removed (simply withdrawn), and the gw was noted extremely elongated and deformed but still intact.The stent was explanted and tangled up.A new whisper guide wire and an nc trek were used to successfully complete the procedure and another same size xience skypoint was implanted to treat the target lesion.There were no reported adverse patient effects and there was no reported clinically significant delay.No additional information regarding this issue was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15928862
Report Number2024168-2022-12308
Device Sequence Number19929574
Product Code NIQ
UDI-Device Identifier08717648233241
UDI-Public08717648233241
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804300-18
Device Catalogue Number1804300-18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2022
Initial Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BMW UNIVERSAL GUIDE WIRE
Patient SexUnknown